Alert archive / Texas / River Flood Warnings in 2011

River Flood Warning 4, NWS Fort Worth, TX

May 2, 2011Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at May 2, 2011, 3:15 PM CDT for Dallas County, Texas. It took effect at May 2, 2011, 7:00 PM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
May 2, 2011, 3:15 PM CDT (20:15 UTC)
In effect from
May 2, 2011, 7:00 PM CDT
Expired
May 3, 2011, 8:14 PM CDT
In force
25 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2).

Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WGUS44 KFWD 022015
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT MON MAY 2 2011

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC113-030815-
/O.NEW.KFWD.FL.W.0004.110503T0000Z-110504T1200Z/
/DALT2.1.ER.110503T0000Z.110503T0600Z.110504T0000Z.NO/
315 PM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRINITY RIVER AT DALLAS.
* FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 300 PM MONDAY THE STAGE WAS 26.18 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST 
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY 
  EVENING AND CONTINUE TO RISE TO A CREST NEAR 33 FEET BY TUESDAY 
  MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TUESDAY 
  EVENING.
* AT 33 FEET SYLVAN AVENUE NORTH OF THE COMMERCE ST GAGE STARTS TO 
  FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 32.9 FEET ON FEB 9 2010.
  

&&


                     FLD       OBSERVED           FORECAST 6 AM     
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

TRINITY RIVER
  DALLAS              30   26.2  MON 03 PM   32.7  27.8  23.9  23.0

$$
3 follow-up statements
368 
WGUS84 KFWD 030126
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT MON MAY 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC113-031326-
/O.EXT.KFWD.FL.W.0004.000000T0000Z-110504T1026Z/
/DALT2.1.ER.110503T0125Z.110503T0600Z.110503T2226Z.NO/
826 PM CDT MON MAY 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER AT DALLAS.
* AT 800 PM MONDAY THE STAGE WAS 29.70 FEET. 
* FLOOD STAGE IS 30 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  MONDAY EVENING AND CREST NEAR 33 FEET BY TUESDAY AFTER MIDNIGHT. 
  THE RIVER SHOULD FALL BELOW FLOOD STAGE BY LATE TUESDAY AFTERNOON.

&&


                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

TRINITY RIVER
  DALLAS              30   29.7  MON 08 PM   29.4  23.7  22.2  21.8

$$
308 
WGUS84 KFWD 031435
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
935 AM CDT TUE MAY 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  EAST FORK TRINITY RIVER AT MCKINNEY AFFECTING COLLIN COUNTY 

  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC085-040235-
/O.EXT.KFWD.FL.W.0003.000000T0000Z-110504T0627Z/
/MCKT2.1.ER.110502T1632Z.110503T0830Z.110503T1827Z.NO/
935 AM CDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK TRINITY RIVER AT MCKINNEY.
* AT 0830 AM TUESDAY THE STAGE WAS 16.66 FEET. 
* FLOOD STAGE IS 16 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 16 FEET MINOR OUT OF BANK FLOODING WILL BEGIN ALONG THE RIVER. 

&&


                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

EAST FORK TRINITY RIVER
  MCKINNEY            16   16.7  TUE 08 AM   12.7   9.9   8.4   7.9

$$

TXC113-040235-
/O.EXT.KFWD.FL.W.0004.000000T0000Z-110504T0547Z/
/DALT2.1.ER.110503T0125Z.110503T1200Z.110503T1747Z.NO/
935 AM CDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER AT DALLAS.
* AT 0900 AM TUESDAY THE STAGE WAS 31.88 FEET. 
* FLOOD STAGE IS 30 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END TUESDAY 
  AFTERNOON.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.


&&


                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

TRINITY RIVER
  DALLAS              30   31.9  TUE 09 AM   16.8  12.2  12.2  12.2

$$
405 
WGUS84 KFWD 040114
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
814 PM CDT TUE MAY 3 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREA IN TEXAS...
 
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC113-040144-
/O.CAN.KFWD.FL.W.0004.000000T0000Z-110504T0547Z/
/DALT2.1.ER.110503T0125Z.110503T1200Z.110503T2134Z.NO/
814 PM CDT TUE MAY 3 2011

THE FLOOD WARNING IS CANCELLED FOR THE TRINITY RIVER AT DALLAS.
* AT 800 PM TUESDAY THE STAGE WAS 28.04 FEET. 
* FLOOD STAGE IS 30 FEET. 
* FELL BELOW FLOOD STAGE AT 5 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 21 FEET BY 
  THURSDAY MORNING.

&&

                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

TRINITY RIVER
  DALLAS              30   28.0  TUE 08 PM   21.0  20.3  19.7  19.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 2, 2:41 PM CDT, 34 minutes earlier.

Area forecast discussion, May 2, 2:41 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT MON MAY 2 2011

.DISCUSSION...
COLD FRONT EXTENDS FROM THE MID-ATLANTIC STATES SOUTHWESTWARD TO
THE TEXAS GULF COAST. RAIN AND OCCASIONAL THUNDERSTORMS CONTINUE
ACROSS MUCH OF NORTH TEXAS DUE TO PERSISTENT OVERRUNNING OF THE
FRONTAL LAYER ASSOCIATED WITH THE APPROACH OF A LARGE-SCALE MID
AND UPPER LEVEL TROUGH. TROUGH AXIS STRETCHES FROM THE CENTRAL
PLAINS SOUTHWARD INTO WEST-CENTRAL TEXAS. AS THE SYSTEM WORKS ITS
WAY EAST ACROSS THE STATE...PRECIPITATION WILL COME TO AN END FROM
WEST TO EAST TONIGHT WITH DRY CONDITIONS EXPECTED AREA WIDE
TOMORROW.

THE GOOD NEWS IS THAT THUNDERSTORM INTENSITY HAS DECREASED
SIGNIFICANTLY SINCE LAST NIGHT WITH ONLY A FEW REPORTS OF SMALL
HAIL THIS MORNING. MAIN ISSUE TODAY HAS BEEN MINOR STREET FLOODING
DUE TO 24 HOUR RAINFALL TOTALS IN THE 2 TO 4 INCH RANGE FROM THE
DALLAS-FORT WORTH AREA NORTHWARD TO THE RED RIVER. HIGHEST TOTALS
BETWEEN NOW AND SUNSET SHOULD OCCUR OVER NORTHEASTERN-MOST
COUNTIES...WITH ANOTHER INCH POSSIBLE BEFORE ACTIVITY COMES TO AN
END TONIGHT.

HIGH PRESSURE BUILDS IN TOMORROW BRINGING MOSTLY SUNNY SKIES AND
TEMPERATURES WARMING TO AROUND 70 BY AFTERNOON. TEMPERATURES WILL
CONTINUE TO WARM...REACHING AT OR JUST ABOVE NORMAL READINGS BY
THE END OF THE WORKWEEK. RETURN-FLOW BECOMES ESTABLISHED OVER THE
REGION ON WEDNESDAY AS SURFACE RIDGE MOVES EAST OF THE AREA AND
NEXT FRONT DEVELOPS OVER THE PLAINS STATES. THIS FRONT WILL
APPROACH THE AREA FROM THE NORTHWEST THIS WEEKEND. AT THIS TIME
UPPER LEVEL SUPPORT LOOKS POOR AND MOISTURE LEVELS LOOK FAR TOO LOW
FOR SIGNIFICANT PRECIPITATION TO RESULT FROM THE SYSTEM...SO WILL
LEAVE POPS BELOW 20 PERCENT IN THE EXTENDED AND MONITOR FUTURE
MODEL TRENDS FOR ANY POSSIBLE CHANGES.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  42  72  49  77  54 /  20   0   0   5   0
WACO, TX              39  70  41  77  51 /  20   0   0   5   0
PARIS, TX             41  64  44  72  50 /  40   5   0   5   0
DENTON, TX            38  70  43  78  51 /  20   0   0   5   0
MCKINNEY, TX          42  69  43  76  49 /  20   0   0   5   0
DALLAS, TX            44  70  50  76  55 /  20   0   0   5   0
TERRELL, TX           41  67  43  76  51 /  20   0   0   5   0
CORSICANA, TX         42  67  44  76  52 /  20   0   0   5   0
TEMPLE, TX            40  71  41  76  50 /  20   0   0   5   0
MINERAL WELLS, TX     38  70  42  75  49 /  20   0   0   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/30
Hazardous weather outlook, May 2, 3:58 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
358 AM CDT MON MAY 2 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
358 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS MUCH OF
NORTH TEXAS TODAY...WITH THE HIGHEST CHANCES NORTH OF A KILLEEN TO
ATHENS LINE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD AND
THIS MAY LEAD TO MINOR FLOODING OF LOW-LYING ROADWAYS AND CREEKS.

SOME OF THE STORMS MAY CONTAIN SMALL HAIL...ESPECIALLY BEFORE
7AM...WHEN INSTABILITY LEVELS WILL BE HIGHEST.

THUNDERSTORM CHANCES WILL END THIS EVENING AND OVERNIGHT FROM WEST
TO EAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH
TEXAS...MAINLY IN THE EARLY MORNING HOURS.

85/NH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:03 PM CDTAreal Flood AdvisoryFWDDenton3 hr
May 1, 10:08 PM CDTSpecial Weather StatementFWDCollin37 min
May 1, 10:18 PM CDTSpecial Weather StatementFWDTarrant27 min
May 1, 10:36 PM CDTSpecial Weather StatementFWDHood, Johnson, Somervell54 min
May 1, 10:39 PM CDTAreal Flood AdvisoryFWDCollin3 hr
May 1, 10:43 PM CDTAreal Flood AdvisoryFWDFannin3 hr
May 1, 11:02 PM CDTSpecial Weather StatementFWDCollin58 min
May 1, 11:24 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant66 min
May 2, 12:04 AM CDTSpecial Weather StatementFWDEastland26 min
May 2, 12:06 AM CDTSpecial Weather StatementFWDErath24 min
May 2, 12:15 AM CDTSevere Thunderstorm WarningFWDEastland, Palo Pinto, Stephens60 min
May 2, 12:23 AM CDTSpecial Weather StatementFWDHamilton22 min
May 2, 12:27 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant47 min
May 2, 12:32 AM CDTSevere Thunderstorm WarningFWDErath, Hood43 min
May 2, 12:35 AM CDTSevere Thunderstorm WarningFWDBosque, Hamilton55 min
May 2, 12:42 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker48 min
May 2, 12:49 AM CDTSevere Thunderstorm WarningFWDEastland20 min
May 2, 1:03 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant57 min
May 2, 1:11 AM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto, Stephens64 min
May 2, 1:15 AM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas54 min
May 2, 1:22 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath53 min
May 2, 1:30 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt60 min
May 2, 1:36 AM CDTSevere Thunderstorm WarningFWDComanche, Erath, Hood, Somervell54 min
May 2, 1:47 AM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Lampasas, Mills58 min
May 2, 1:53 AM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Rockwall67 min
May 2, 2:06 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Tarrant, Wise54 min
May 2, 2:27 AM CDTSevere Thunderstorm WarningFWDComanche, Erath33 min
May 2, 3:28 AM CDTSpecial Weather StatementFWDBosque32 min
May 2, 3:55 AM CDTSpecial Weather StatementFWDHamilton35 min
May 2, 4:02 AM CDTSpecial Weather StatementFWDBosque28 min
May 2, 4:32 AM CDTSpecial Weather StatementFWDHill28 min
May 2, 5:02 AM CDTSpecial Weather StatementFWDCoryell28 min
May 2, 5:47 AM CDTSpecial Weather StatementFWDHill28 min
May 2, 7:45 AM CDTRiver Flood WarningFWDDallas6 hr
May 2, 9:20 AM CDTAreal Flood AdvisoryFWDCollin, Cooke, Dallas, Denton, Fannin, Grayson and 1 more3 hr
May 2, 12:14 PM CDTAreal Flood AdvisoryFWDCollin, Cooke, Dallas, Denton, Fannin, Grayson and 1 more2 hr
May 2, 12:40 PM CDTRiver Flood WarningFWDCollin26 hr
May 2, 2:17 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Delta, Denton, Fannin, Grayson and 5 more4 hr

Nearby

River Flood Warnings in Texas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.